Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Mike /did i get hiv follow up
Apr 20, 2009

Dear Dr Bob, Happy Easter to you and all the people are working and reading this site .I cant tell you how useful is this site and the informations u are giving to us. It help me a lot to pass through this period and to learn about this disease. I will keep this short so you will have time to answer somebody else who needs your advice . My exposure occur last year on 06 Sept 2008 I started pep after 62 h with combivir . my exposure was a very high risk positive partner on her period/condom broke /shore on my penis . after 6 days I added Kaletra .I completed a 30 days of pep. after 1 months I have done one test and came back negative , but my symptoms where so many. It started after 5 days postexposure with swollen lymphs in the back of my left knee . than neck , groin, under my arms, back of my both knees , diarrhea, headache , nausea ,fever for one night , shores on my penis . some are possible symptoms of the combivir and Kaletra. After aprox 2 months from my exposure my nose bleed 2 times. After 3 months from the date I finish pep , I made 2 tests 1 rapid and another one . I receive my result by phone because I had to travel in another country. Both results came back negative .Still I had swollen lymphs under my arms and in the back of my knee and my neck . Now almost 6 and half months after my exposure I steel have swollen lymphs in the back of my left knee and I fell my neck its stiff. Recently something like an open shore pop up on my left arm and on my penis and they are there over a week and half .I use acyclovir cream. I know it would be so easy to just go and get tested but Im at the moment in this third world country (Africa) and I really dont want to get the positive result wile Im here. I still have to wait for another 2 months till I reach my country (Europe). I have to apologize because I didnt send yet any donation to your foundation . The problem was that the banks Im working with they all know me personal and I feel a bit panic not to disclose my status. I know this anxiety will pass in time because Im mentally strong and Im sure I will send a substantial donation to your foundation. I know my chances that the result to come negative are low but still I will like to hear your opinion regarding my case. PS : You are a wonderful person and I fell like the world needs more people like you. Hope President Obama is one of the people like you :-) :-)

Response from Dr. Frascino

Hi,

Your repeatedly negative HIV tests out to "3 months from the date (you) finished PEP" are extremely encouraging. This means you are testing negative four months after the date of your exposure. The odds are now astronomically in your favor that you did not contract HIV from your broken-condom incident! The post-PEP testing guidelines recommend one more test at the six month mark (from the date of your exposure) to confirm definitively your HIV-negative status.

Unfortunately I cannot diagnose the exact cause of your symptoms over the Internet! It is possible you contracted another type of STD, such as herpes or syphilis. I do not believe your current symptoms are HIV related! Once you return to Europe you can get your final HIV test (and screen for other STDs as needed). I'm very confident you'll be WOO-HOOing when you see your HIV test result!

Thanks for your interest in making a donation to the Robert James Frascino AIDS Foundation (www.concertedeffort.org). In return I'm sending you my good-luck/good-health karma that your final definitive HIV test remains negative!

Good luck.

Dr. Bob



Previous
window period of older man
Next
Superinfection as a cure

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement